What did the blood work indicate and what changes should I be looking for?
The reason your doc increased your Levothyroxine from 100 to 175 mcgs is because your thyroid glands function decreased from the past test. The Levothyroxine replaces the deficient hormone, causing the increased dosage. The laboratory or blood chemistry tests used to check thyroid function are T3, T4, and TSH or thyroid stimulating hormone, which sends information to your pituitary gland ( or called Master Gland ), which regulates many other glands in the body. One of the thyroid glands major actions is in the metabolic rate. A slow rate may cause fatigue, weight gain, etc., a fast rate may cause palpitations, loss of weight, no appetite, etc. So, it is important to make sure you are neither hypo or hyperthyroid.
That's it, the short version.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor recently increased my daily dosage of Levothyroxine from 75mg to 100mg. At night my heart?
Posted 4 Aug 2012 • 7 answers
Posted 23 Mar 2013 • 2 answers
Posted 8 Apr 2013 • 3 answers
Hi, I've been taking 100 mcg of levothyroxine for several years; but was recently following a blood?
Posted 17 Dec 2015 • 2 answers
I was on 100 mcg levothyroxine my endo changed the dose to 112 mcg now I'm having headaches every da
Posted 27 Jan 2017 • 1 answer